MAUDE Adverse Event Report: CORDIS US. CORP STABILIZER; WIRE, GUIDE, CATHETER

CORDIS US. CORP STABILIZER; WIRE, GUIDE, CATHETER
Catalog Number 527300E
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when the.014 300cm stabilizer was used with outback catheter, it wasn't going through as smoothly.The radiologist felt a lot of resistance.When taking the wire out, the distal tip came off got stuck inside the patient.A snare was then used to remove it successfully.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
E1: (b)(6).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when the.014 300cm stabilizer was used with outback catheter, it wasn't going through as smoothly.The radiologist felt a lot of resistance.When taking the wire out, the distal tip came off got stuck inside the patient.A snare was then used to remove it successfully.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, g6, h1, h2, and h11 a review of the manufacturing documentation associated with lot 35265810 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, when the.014 300cm stabilizer was used with outback catheter, it wasn't going through as smoothly.The radiologist felt a lot of resistance.When taking the wire out, the distal tip came off and got stuck inside the patient.A snare was then used to remove it successfully.One non-sterile unit of an sgw.014 stabilizer 300cm extra support was received for analysis.Per visual analysis, the wire presented with a separation on the distal tip.Microscopic analysis on the vision system was performed near the separated area and presented evidence of plastic deformation on the core wire and coiled wire.Additionally, diameter reduction was noted on the coiled wire.Sem analysis was not required because the main material characteristics of the damage are observable under the zoom of the vision system.A product history record (phr) review of lot 35265810 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip - fractured-separated¿ was confirmed.The exact cause of the event cannot be determined with the available information however, the plastic deformation and diameter reduction found on the metallic material is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the wire was induced to a tensile force that exceeded the metallic material yield strength prior to the damage.Handling factors such as manipulating the wire against resistance, may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿never push, auger, withdraw, or torque a guidewire that meets resistance.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.If any resistance is felt, e.G., due to vessel spasm, bent guidewire, or guidewire entrapment, while manipulating or removing the guidewire in the blood vessel: stop the procedure.Do not move or torque the guidewire.Using fluoroscopy, first determine the cause of the resistance, then take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged.This may cause blood vessel injury or result in fragments being left inside the vessel.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
STABILIZER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key19009318
Report Number9681477-2024-00004
Device Sequence Number9372270
Product Code DQX
UDI-Device Identifier10705032056410
UDI-Public(01)10705032056410(17)240731(10)35265810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K873403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2024
Device Catalogue Number527300E
Device Lot Number35265810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
05/08/2024
Initial Report FDA Received Date03/31/2024
Supplement Report FDA Received Date04/26/2024
05/16/2024
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient SexUnknown